What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 26, 2:42 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 26, 2:42 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
342 PM EDT Mon Jun 26 2023
.SYNOPSIS...
Numerous showers and thunderstorms, a few strong to
severe, will persist through this evening before diminishing
overnight. The next several days will be similar to today, with near
normal highs, warm and muggy nights, and chances for showers and
thunderstorms during the afternoon. There should be a drying trend
for the end of the workweek, although another system will bring
additional chances for showers and storms next weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 3:55 PM EDT...Showers and thunderstorms continue to track
across our region this afternoon and evening. One batch of
showers is moving through the upper Hudson Valley and the
Adirondacks, with another batch of showers down across the
Catskills and Mid Hudson Valley.
Showers and thunderstorms have developed ahead of an upper low
located to our west over the Great Lakes region and an
associated surface low and occluded/cold front off to our west.
With weak to moderate large-scale forcing in place, showers and
storms will likely persist well into the evening/overnight
period. The two primary hazards this afternoon are severe
weather and isolated flash flooding due to heavy rain...
As far as the severe threat goes, we have a moderately unstable
airmass in place with anywhere from 1000 to 2000 J/kg of SBCAPE
across our region, with the ALY sounding launched by SUNY Albany
showing 1700 J/kg of MUCAPE in Albany. The highest CAPE values
are located north and west of the Mid Hudson Valley, as this are
has already been worked over by multiple rounds of convection so
far today. The reason we have not seen many severe storms in our
CWA is due to an overall lack of shear, with mid-level flow
around only 20 kt. Flow is mainly unidirectional with height,
hence the clusters/messy storm mode we have been seeing so far
today.
However, towards 00z, the 850 low-level jet (LLJ) picks up from
the south, while mid-level flow increases modestly to 30-35 kt.
This will improve the shear, with some of this shear
concentrated in the low-levels thanks to the LLJ. Lengthening
hodographs become more cyclonically curved as the LLJ
strengthens, especially for areas in the Mid Hudson Valley
where surface winds remain more backed. However, increasing
shear will be competing with decreasing instability with the
loss of diurnal heating. However, mid-level lapse rates steepen
slightly this evening as some mid-level dry air works in, so
there may be a window from roughly 5-10 pm EDT where some
isolated to scattered severe storms are possible. This threat
will likely come as the storms in northeast PA/NJ move into our
area. Primary threat with any storms will damaging wind gusts,
although some borderline severe hail and a brief spin-up tornado
cannot be ruled out. Another line of storms currently across
western NY/PA may move into our region later tonight (2-4z), but
by this time decreasing instability will likely preclude any
severe threat. Will note that CAMs have not handled the
convection today well, and how the environment evolves overnight
will ultimately depend on where the convection tracks this
evening. With negative showalter values through tonight, any
showers that linger overnight could produce thunder, although
storms are not expected to be severe after midnight.
The second threat if for flash flooding. The upper low to the
west and southerly LLJ fit the conceptual model developed from
local research indicating favorable conditions for heavy rain
over our area. Storm motions are on the slower side at around
20-25kt, with MBE vectors of 10 kt or less. Local CSTAR research
done with SUNY Albany suggests that the environment is
favorable for backbuilding convection in the Hudson Valley this
evening. With PWATs of 1.5-1.75", which is near the 90th
percentile for late June, combined with warm cloud depths of
10-12 kft, any storms will be capable of producing heavy rain.
If storms train/backbuild over the same area repeatedly, then we
will have to monitor for flash flooding. While the Capital
District has remained fairly dry over the past several days,
many areas (Berkshires, Adirondacks) have seen appreciable
rainfall this past weekend so antecedent dry conditions are much
less of a factor here.
Temperatures have already reached daytime highs, and should
slowly drop off through the evening, especially in areas that
see rainfall where temps will wet-bulb to the dew point. With
mostly cloudy skies and high dew points tonight, overnight lows
will only be in the 60s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Tuesday will be similar to today with highs in the upper 70s to
low 80s and showers and thunderstorms developing in the late
morning and afternoon. The upper low opens up into a trough as
it slowly drifts east tomorrow, so we will still have moderate
forcing for ascent despite the surface low and cold front
remaining west of our area. We will have some moderate
instability, with the 12z HREF suggesting areas that see
clearing reaching 1000-1250 J/kg of MUCAPE. However, shear will
be even weaker than today with the center of the upper trough
nearby, so the potential for organized severe weather looks
lower than today. A couple storms could produce some gusty
winds, but the main threat tomorrow will be heavy rain once
again. PWAT values will be a little lower than today, around
1.5", but this is still near the 90th percentile for June 27 per
the SPC sounding climatology. Warm cloud depths around 10 kft
and very moist low and mid-levels will continue to support
efficient warm rain processes. Storm motions will be similar to
if not slower than today, with potential for backbuilding and
training once again with slow Corfidi upshear vectors and flow
relatively parallel to the approaching boundary. Any areas that
receive significant rainfall this afternoon/evening will have
to be watched, as they will be the most vulnerable to additional
heavy rainfall.
Tuesday night, some lingering showers and a few rumbles of
thunder are expected, but coverage and intensity should diminish
with the loss of diurnal heating. It will remain muggy with
overnight lows in the 60s again.
Wednesday will be similar to Tuesday, with the upper trough
moving overhead and the surface low tracking to the north,
dragging its trailing cold front across the region. Instability
again looks limited, especially west of the Hudson River, and
shear is also unimpressive, so the main threat will once again
be heavy rain with a synoptic and mesoscale environment very
similar to That on Tuesday. Showers should once again diminish
overnight with the loss of diurnal heating plus the best forcing
moving off to the eats. Lows will be in the 60s again.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Long term period will feature continued seasonably warm and muggy
conditions. Shower chances will be lower Thursday and Friday, but
increase heading into the weekend, especially Sunday.
Long term period begins at 12z Thursday with high pressure
attempting to build in from the west, while the main upper trough
will have moved off to the northeast. However, we will still remain
in an area of weak, broad troughing aloft Thursday and Friday. While
both days will be drier than the first half of the week, a few
isolated showers could develop each afternoon, mainly over the
higher terrain which will act as an elevated heat source. Highs each
day will be in the upper 70s to low 80s with overnight lows in the
upper 50s to low 60s.
Saturday and Sunday...Upper ridging will be located over the Gulf
Coast Sates while an upper trough/closed low dives south from Canada
towards the upper midwest and eventually towards the Great Lakes.
Several shortwaves will eject eastward from the Rockies, and track
eastwards embedded in westerly mid-level flow towards our region.
With better upper forcing, there will be increasing chances for
showers and possibly a few thunderstorms next weekend. However,
timing, coverage, and intensity remain uncertain at this point, and
some fluctuations in guidance are expected over the next few days
with several moving pieces, many of them relatively small in scale.
Will include chance PoPs Saturday and Sunday afternoon and evening,
although at this time it looks like Saturday will probably be the
drier of the two days, with more showers on Sunday. Will continue to
monitor this portion of the forecast over the coming days.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
An upper level cut-off low over Michigan will gradually drift
eastward over the next few days. This system will bring rounds
of showers and thunderstorms into Wednesday. TEMPO/PROB30
groups were used to indicate MVFR conditions with the showers
and thunderstorms. Brief reductions to IFR or lower levels are
possible in showers and storms.
Winds this afternoon and evening will be southeast at 5-12 KT
with some gusts of 15-20 KT at KALB. Winds may vary in direction
and gusts to 30 KT or so with any thunderstorms in the
afternoon or early evening. The winds will be southeast to east
tonight at 5-10 KT and become light and variable towards
daybreak. On tuesday winds continue from the southeast at 5 to
15 KT.
Outlook...
Tuesday Night: High Operational Impact. Likely SHRA...TSRA.
Wednesday: High Operational Impact. Definite SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Low Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Main
NEAR TERM...Main
SHORT TERM...Main
LONG TERM...Main
AVIATION...SND
Hazardous weather outlook, Jun 26, 2:49 PM EST, 56 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
349 PM EDT Mon Jun 26 2023
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-271100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
349 PM EDT Mon Jun 26 2023
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York and southern Vermont.
.DAY ONE...Tonight.
Strong to severe thunderstorms are possible this evening, mainly
before 10 PM. The main threats will be damaging winds and heavy rain.
The Storm Prediction Center has placed most of the area under a
Marginal Risk for Severe Thunderstorms.
Persistent heavy rainfall could result in localized flooding,
especially over poor drainage and urban areas.
The Weather Prediction Center has placed the entire forecast area
under a Marginal Risk for Excessive Rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There will be additional chances for showers and thunderstorms
Tuesday and Wednesday, and then again next weekend. Locally heavy
rain is possible during thunderstorms. The primary threat will be
heavy rain. Isolated flash flooding is possible if storms repeatedly
track over the same area.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report severe weather and/or
flooding to the Albany National Weather Service.
In the hours before
Special weather statement, Jun 26, 12:31 PM EST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Albany NY
131 PM EDT Mon Jun 26 2023
NYZ054-084-VTZ013-261815-
Eastern Rensselaer NY-Southern Washington NY-Bennington VT-
131 PM EDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of southeastern
Washington, northeastern Rensselaer and southwestern Bennington
Counties through 215 PM EDT...
At 131 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bennington, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bennington, Arlington, Salem, Manchester, Shaftsbury, Manchester
Center, Hoosick, White Creek, North Bennington, Sunderland, Woodford,
Sandgate, Old Bennington, Glastenbury, White Creek Station, Paper
Mill Village, Sodom, Chiselville, East Hoosick and South Shaftsbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4283 7309 4284 7333 4318 7335 4317 7298
TIME...MOT...LOC 1731Z 182DEG 19KT 4292 7319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CSSpecial weather statement, Jun 26, 12:51 PM EST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Albany NY
151 PM EDT Mon Jun 26 2023
NYZ084-VTZ013-261815-
Southern Washington NY-Bennington VT-
151 PM EDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of southeastern
Washington and northwestern Bennington Counties through 215 PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cambridge, or 7 miles south of Salem, moving north at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Salem, Cambridge, Greenwich, Porter, Rupert, Argyle, Cossayuna,
Braymer School, Battenville, Center Falls, Goose Island, Adamsville,
East Hebron, Rexleigh, Tiplady, Eagleville, Anaquassacook, North
Cambridge, Fly Summit and West Rupert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4298 7325 4300 7350 4335 7349 4334 7335
4332 7326 4331 7317
TIME...MOT...LOC 1750Z 185DEG 36KT 4307 7337
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CSSpecial weather statement, Jun 26, 1:04 PM EST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Albany NY
204 PM EDT Mon Jun 26 2023
NYZ038>040-082-261845-
Southern Fulton NY-Northern Fulton NY-Southern Herkimer NY-
Montgomery NY-
204 PM EDT Mon Jun 26 2023
...A strong thunderstorms will impact portions of western Fulton,
southeastern Herkimer and northwestern Montgomery Counties through
245 PM EDT...
At 203 PM EDT, Doppler radar was tracking strong thunderstorms near
St. Johnsville, or 7 miles east of Little Falls, moving north at 15
mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause ponding of water
on roads.
Locations impacted include...
Fort Plain, Dolgeville, St. Johnsville, Ephratah, Stratford, Caroga
Lake Public Campground, Caroga Lake, Oppenheim, Nelliston, Ingham
Mills, Lotville, Rasbach Corner, Knappville, Mindenville, Davys
Corners, Fical Corners, Shedd Corners, Phipps Corners, Ingham Mills
Station and West Saint Johnsville.
This includes Interstate 90 near exit 29A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4329 7477 4327 7464 4323 7454 4323 7447
4322 7440 4293 7459 4298 7484
TIME...MOT...LOC 1803Z 190DEG 13KT 4305 7471
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RathbunSpecial weather statement, Jun 26, 1:16 PM EST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Albany NY
216 PM EDT Mon Jun 26 2023
NYZ041-043-083-084-VTZ013-261900-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Northern Saratoga NY-Bennington VT-
216 PM EDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of southern Washington
and northwestern Bennington Counties through 300 PM EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm over
Salem, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hudson Falls, Salem, Fort Edward, Hartford, Kingsbury, Porter,
Northumberland, Rupert, Sandgate, Argyle, Cossayuna, Dunham Basin,
Smiths Basin, Goose Island, Adamsville, East Hebron, South Granville,
West Pawlet, West Rupert and Fitch Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4308 7317 4313 7361 4341 7362 4339 7325
4332 7325 4331 7315
TIME...MOT...LOC 1816Z 185DEG 17KT 4316 7338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CSSpecial weather statement, Jun 26, 1:50 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Albany NY
250 PM EDT Mon Jun 26 2023
NYZ042-043-083-084-261930-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Northern Warren NY-
250 PM EDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of eastern Warren and
central Washington Counties through 330 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glens Falls North, or near Glens Falls, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Glens Falls, Hudson Falls, Warrensburg, Whitehall, Lake George
Village, Hartford, Hague, Eagle Point Campground, Scaroon Manor
Public Campground, Comstock, Bolton Landing, Rogers Rock Campground,
Chestertown, Glens Falls North, Huletts Landing, West Glens Falls,
Putnam, Queensbury, Kingsbury and Mount Hope.
This includes Interstate 87 between exits 19 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from thunderstorms. If you can hear thunder, you are close enough to
be struck by lightning. Move to safe shelter now! Do not be caught
on the water in a thunderstorm.
&&
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4357 7340 4358 7338 4362 7337 4362 7331
4361 7331 4328 7339 4330 7359 4331 7360
4330 7362 4332 7381 4377 7383 4381 7338
TIME...MOT...LOC 1849Z 191DEG 18KT 4338 7363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CSSpecial weather statement, Jun 26, 3:16 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Albany NY
416 PM EDT Mon Jun 26 2023
CTZ001-013-262045-
Northern Litchfield CT-Southern Litchfield CT-
416 PM EDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of southwestern
Litchfield County through 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Milford, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause ponding of water
on roads.
Locations impacted include...
New Milford, New Preston, Woodbury Center, Woodbury, Bethlehem,
Washington, Morris, Roxbury, Bridgewater, Warren, Bantam,
Hotchkissville, Candlewood Trails, Pomeraug, Lower Merryall, Marble
Dale, North Kent, Upper Merryall, Erickson Corner and Dempsey
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4149 7337 4151 7339 4151 7340 4149 7344
4152 7344 4162 7349 4180 7345 4170 7307
4151 7321 4151 7332 4149 7333 4147 7332
TIME...MOT...LOC 2015Z 202DEG 17KT 4156 7334
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Rathbun